Alert archive / Texas / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 9, NWS Fort Worth, TX

February 25, 2000Collin County, Rockwall County, Texas

NWS Fort Worth, TX issued this severe thunderstorm warning at Feb 25, 2000, 10:16 PM CST for Collin County, Rockwall County, Texas. It was in force for 44 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.

The facts

Issued
Feb 25, 2000, 10:16 PM CST (04:16 UTC)
Expired
Feb 25, 2000, 11:00 PM CST
In force
44 min
Issued by
NWS Fort Worth, TX
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties Collin County, TX, Rockwall County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 92 km from the middle of the area, began a volume at 04:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 00:00Z, 4.3 hours before the alert went out and 79 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 00:00Z on 2000-02-26Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 00:00Z on 2000-02-26The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
2706 m above ground
0-6 km bulk shear
59 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
195 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WUUS54 KFWD 260418
SVRFTW
TXC085-397-260500-

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
1016 PM CST FRI FEB 25 2000

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  COLLIN COUNTY IN NORTH CENTRAL TEXAS
  ROCKWALL COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 1100 PM

* AT 1016 PM...NATIONAL WEATHER SERVICE DOPPLER RADAR DETECTED       
  A SEVERE THUNDERSTORM NEAR GARLAND...MOVING NORTHEAST AT 45 MPH.

* LOCATIONS IN THE WARNING INCLUDE WYLIE...ROYSE CITY...ROCKWALL AND
  FARMERSVILLE

THIS STORM PRODUCED HAIL UP TO 3 INCHES IN DIAMETER IN THE WHITE 
ROCK AREA AT 1015 PM.

LAT...LON 3299 9662 3299 9652 3283 9652 3299 9630
          3336 9630

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 25, 7:40 PM CST, 2 hours 36 minutes earlier.

Area forecast discussion, Feb 25, 7:40 PM CST, 2 hours 36 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
740 PM CST FRI FEB 25 2000

COMBINATION OF DRY LINE AND MODIFIED OUTFLOW BOUNDARY HAS BACKED
NORTH-WESTWARD INTO THE DFW AREA.  WE WILL UPDATE AND ADD LOW
CHANCES FOR THUNDERSTORMS IN THE DFW AREA...AND ALSO TO THE
COUNTIES TO THE NEAR EAST...SOUTHEAST...AND SOUTH.  THE SHORT
RANGE RUC MODEL AGREES WITH OBSERVATIONS...AND HAS THE BOUNDARY
MOVING BACK THROUGH THE AREA...WITH A WEAK SURFACE LOW NW OF THE
METROPLEX AT 03Z.

WILL ALSO DROP THE WIND ADVISORY.

WE WILL UPDATE AGAIN TONIGHT WHEN WE HAVE HAD TIME TO DIGEST SOME
DATA AND TRENDS.

.FTW...NONE

26

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 25, 8:39 PM CSTSevere Thunderstorm WarningFWDKaufman51 min
Feb 25, 9:57 PM CSTSevere Thunderstorm WarningFWDDallas63 min
Feb 25, 10:02 PM CSTSevere Thunderstorm WarningFWDJohnson, Somervell43 min
Feb 25, 10:29 PM CSTSevere Thunderstorm WarningFWDTarrant61 min
Feb 25, 10:48 PM CSTSevere Thunderstorm WarningFWDDenton42 min
Feb 25, 10:55 PM CSTSevere Thunderstorm WarningFWDJohnson65 min
Feb 25, 10:55 PM CSTSevere Thunderstorm WarningFWDBosque35 min
Feb 25, 11:07 PM CSTSevere Thunderstorm WarningFWDCollin, Dallas53 min
Feb 25, 11:22 PM CSTSevere Thunderstorm WarningFWDEllis53 min
Feb 25, 11:29 PM CSTSevere Thunderstorm WarningFWDHill46 min
Feb 26, 12:00 AM CSTSevere Thunderstorm WarningFWDFannin, Hunt45 min
Feb 26, 12:02 AM CSTSevere Thunderstorm WarningFWDEllis58 min
Feb 26, 12:36 AM CSTSevere Thunderstorm WarningFWDDelta, Hopkins54 min
Feb 26, 12:45 AM CSTSevere Thunderstorm WarningFWDHill60 min
Feb 26, 12:50 AM CSTSevere Thunderstorm WarningFWDCoryell40 min
Feb 26, 1:04 AM CSTSevere Thunderstorm WarningFWDMcLennan41 min
Feb 26, 1:30 AM CSTFlash Flood WarningFWDEllis15 hr
Feb 26, 2:19 AM CSTSevere Thunderstorm WarningFWDHill, Limestone41 min
Feb 26, 2:24 AM CSTSevere Thunderstorm WarningFWDMcLennan21 min
Feb 26, 2:52 AM CSTSevere Thunderstorm WarningFWDFreestone, Navarro53 min
Feb 26, 3:22 AM CSTSevere Thunderstorm WarningFWDHenderson53 min

Nearby

Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.